Search
  • Karen

Keytruda cycle 2 started & brain MRI done


Photo of a javelina taken by Sheryl Hester, who lives in our neighborhood

David received his second IV dose of Keytruda immunotherapy on 12/26. So far, the only side effect that is definitely due to the Keytruda is intense bouts of itching on various parts of the body. He also has quite a few pimples and some red blotches on his face and neck, which Linda (Dr. Brooks' NP) said might be due to the Keytruda, and insomnia, which Linda said would not be due to the Keytruda. We can think of no other reason for those symptoms, though. To add insult to injury in the appearance category, even though David received only two doses of the Taxol chemotherapy, it has caused quite a bit of his hair to fall out. That should grow back, we're told.


Because David had been getting Herceptin with all of his previous chemo IVs and it can damage the heart, Dr. Brooks ordered an echocardiogram. The results of that showed that David's heart ejection fraction—which is a measurement, expressed as a percentage, of how much blood the left ventricle pumps out with each contraction—was only about 40–45%. Normal is 55–60%. Fortunately, David is no longer getting Herceptin, so it shouldn't get worse and Dr. Brooks said it could improve.


David has continued to go to physical therapy. He's a good patient and they work him hard. He's exhausted after every session. He'll have two more sessions next week, and then we'll find out whether he needs more appointments or can just do the exercises at home.


It's been two months since David received the last radiation treatment, so he had an MRI of his brain on 12/24. We were hoping to get the results from Dr. Frye (radiology oncologist) yesterday, but Dr. Frye had an emergency and had to reschedule, so we won't see him until Jan. 7th. However, we will see Dr. Sipos (neurosurgeon) on Jan. 3rd and we're hoping he can tell us the results then. David's balance has improved so much that we will be surprised if the results aren't good news.